Format

Send to

Choose Destination
Acta Paediatr. 1993 Oct;82(10):877-80.

Acute accidental overdosage of haloperidol in children.

Author information

1
Department of Pediatrics and Child Health, Kurume University School of Medicine, Japan.

Abstract

We report the details of an accidental overdosage of haloperidol in 24 children in one hospital in Kyushu, Japan. Evidence of acute toxicity included disturbances in consciousness (24/24), tremors in the extremities (16/24), an oculogyric or similar crisis (14/24), dysarthria (9/17), drooling (8/24), akathisia (6/20), hyperreflexia (6/24) and opisthotonos (3/24). Laboratory examinations revealed late-onset transient thrombocytosis (5/24), elevated AST and GPT (1/24) and abnormal ECG with prolonged QT interval in 2 of 8 children. We detected haloperidol in 11 of 18 children whose blood was specifically examined within four days after the final haloperidol administration. The maximum serum haloperidol level was 28.9 ng/ml. The mean half-life of haloperidol in the serum of five children (age range 2-10 years) was 18.6 +/- 12.2 h (mean +/- SD) (range 9.1-39.4 h).

[Indexed for MEDLINE]

Supplemental Content

Full text links

Icon for Wiley
Loading ...
Support Center